MAUDE Adverse Event Report: MICROVENTION, INC., WEB SL; INTRASACCULAR DEVICES

MICROVENTION, INC., WEB SL; INTRASACCULAR DEVICES
Model Number W5-7-2-MVI-3
Medical Device Problem Codes Material Separation (1562); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Items returned for evaluation: -delivery system (pusher) -web implant -via 17 microcatheter -1x wdc-2 items not returned for evaluation: -introducer -dispenser hoop the visual analysis of the returned items found the web implant to be separated from the delivery system.Upon inspection, the web implant was found to be within visual and dimensional specifications (spec: diameter(mm)= 7.0 ± 0.7, height(mm)= 2.0 ± 0.3), but the proximal connector was kinked at the brown lead wire joint, and the pusher corewire was bent at the overcoil to hypotube junction.Tested the returned device with an in-house controller and the returned controller and gave red lights.The delivery system resistance was measured to be ol ¿ (spec= 66-78¿), which is out of specification due to the connector damage.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched and broken which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch and break when the delivery system was pulled/retracted during the procedure.The distal portion of the heater coil was found tangled on the implant tether.The heater coil did show signs of controller activation as indicated by the melted tether and pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.The returned controller was evaluated and found to be functioning as normal (see controller evaluation below).Controller investigation (see p24-1309 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.3v (specification: 11.2 - 11.8v per cf11434) duration: 730.4ms (specification: 660 - 820ms per cf11434) the wdc-2 board voltage and duration was found to be within specification.The returned via17 microcatheter was found undamaged.The investigation of the returned web system found the implant separated from the delivery system, the proximal connector kinked, the pusher overcoil bent, and the heater coil windings stretched and broken.The distal portion of the heater coil was found tangled on the implant tether.The device failed continuity and resistance testing due to the damaged proximal connector and heater coil windings.However, the heater coil pet and tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the proximal connector and heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch and break when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the delivery system damage, but the damage is consistent with the device experiencing forces over specification.The returned detachment controller was found to function as intended and would not have caused or contributed to the reported event.
 
Event or Problem Description
This report addresses the first web device.The second web is captured under a separate report.It was reported that a patient enrolled in the web pas study had an acom aneurysm treated with a web device on (b)(6) 2024.The device did not detach with the use of three detachment controllers and was removed.It was reported that during removal of the device, it detached when it was approximately 80-90% within the catheter.The device was removed in its entirety along with the catheter.The company was advised that the case was continued with a second web device.When the web was being advanced out of the tip of the microcatheter, the operative records reflected that it migrated beyond the roadmap, causing concern for rupture.The records further state that the web was stuck in the wall of the aneurysm, and, when removed, did not fill the aneurysm properly due to a sharp turn in the aneurysm.The web was removed.It was reported that extravasation and subarachnoid hemorrhage were observed and the aneurysm was treated with embolization coil implants.When extravasation was controlled, the patient was sent for a ventriculostomy to control intracranial pressures attributable to subarachnoid hemorrhage, cerebral edema, and slow ica flow.Later, herniation resulted as sequelae of the aneurysm rupture and subarachnoid hemorrhage.There was new marked mass effect with narrowing of the lateral ventricles, deformation of the midbrain and pons, and approximately 0.9 cm of rightward subfalcine herniation.The site reported that the subject was transitioned to comfort care measurements on 11mar2024 and ultimately passed away on (b)(6) 2024 at 08:45.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR DEVICES
Manufacturer (Section D)
MICROVENTION, INC.,
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19036791
Report Number2032493-2024-00267
Device Sequence Number8029472
Product Code OPR
UDI-Device Identifier00842429118009
UDI-Public(01)00842429118009(11)230418(17)260331(10)0000346842
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberW5-7-2-MVI-3
Device Lot Number0000346842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale
Patient Weight64 KG